Jump to content

Search the Community

Showing results for tags 'mirapex'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Success stories: Recovery from psychiatric drug withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. I made this account last year but for some reason I could never get this intro done or participate here until now. If I disappear ever, don't worry too much about me as I guess I'm just mentally incapable of following through with things or keeping in contact (maybe this is another withdrawal symptom... I don't know, my brain is ***** up right now) My (very abbreviated) history... In 2012 I was first prescribed Abilify to supplement my antidepressant. In September 2019 a new psychiatrist recommended I go off of it because of the risk of tardive dyskinesia. Two weeks after my last dose of Abilify, the akathisia hit me like a truck. I thought it was "restless legs but all over". I slept maybe two hours every OTHER night. After two weeks of this torture, I finally went to the doctor and asked her to help me with my "restless legs" and she prescribed carbidopa/levodopa, which didn't really work well, so then she prescribed Mirapex. It helped at the minimum dose, but not enough, so she increased the dose to 0.25mg, which is what I'm at today. In early 2020, the Mirapex caused a months long manic episode, after no prior history of mania, that I wasn't even aware was happening. In the midst of this, I was obsessed with figuring out what happened to me because restless legs didn't really seem to fit. Finally found akathisia, and presented this to my psychiatrist and she agreed with me about the diagnosis. She seemed doubtful that the mania was caused by Mirapex even though she had no alternative explanation, I'd never had mania before, and if you google medication-induced mania Mirapex is right there near the top of the list. Obviously I still think it was the Mirapex. The Mirapex never really took care of the akathisia completely, so since the beginning of this year I've been using medical cannabis to help because it helps me sleep through the breakthrough akathisia at night, and it does help a little at keeping it away too. The past two years have been miserable. I feel like my mind hasn't been the same since. I can't focus, I can't get anything done, I can't properly socialize... I'm just not the same. I've since attempted to taper both sertraline (my antidepressant) and Adderall, though I did it mostly at the advice of my psychiatrist. She never agrees with me about how slowly I want to taper, and I probably should have tapered the sertraline and Adderall WAY more slowly. Currently... I'm down to one medication now (plus cannabis). At my last appointment with my psychiatrist, I requested to start tapering Mirapex. She agreed and told me to take one and a half pills (instead of my normal dose of two). I proposed the slower way by using liquid but she said that the full dose is so tiny already that half a pill should do nothing to me. I knew she was wrong but I don't really have much fight in me, so tried it. Of course, that was way too large of a jump and I can't sleep now the akathisia is so bad. I don't know if this counts as withdrawal from Mirapex itself, or if the akathisia is just coming back because I'm reducing the medication that's keeping the akathisia away. I don't want Mirapex anymore because I think it's still messing with my brain (even though I'm not longer manic), which she doesn't believe it is either. Maybe my brain is just broken from the Abilify, sertraline, and Adderall still. I just want to be me again. I'm going to be trying the 10% reduction per month with Mirapex. Hopefully my psychiatrist agrees but if she doesn't I'm just going to ask for my original dose back and do it anyway. Any and all advice is super appreciated. I have no idea what's the withdrawal and what's just me and my stupid nervous system anymore, but here's what I'm concerned about right now: akathisia the (probably) inevitability of Mirapex augmentation my executive function is approximately at zero right now I'm really depressed I want to keep up with/help my family more and actually be able to work/do my job and honestly just keep up with daily life like caring properly for my pets and not living in the most cluttered non-hoarder apartment you've ever seen. I feel like I'm missing a bunch of stuff because I feel absolutely awful and the explanation above doesn't feel like it properly describes that but oh well... Questions (In no particular order) If you're familiar with Mirapex, is the 10% per month thing the right way to go? Is there any hope that I'll be able to get off of Mirapex completely? Do you have any self-care tips to make this easier on myself and my body? Are there any supplements I should add to my routine that could help? Any tests for deficiencies that I should get just to make sure I'm not low on something? Would starting to exercise help me or just add more chaos to my system? I'll probably have more questions later but it's still hard to think so I guess I'll leave this for now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy